Opiate detox near West Palm Beach can seem overwhelming for anyone. But with the right medications and a network of supportive family and friends, you can overcome opiate detox symptoms. Trying to quit heroin on your own is nearly impossible. If you or a loved one is addicted to heroin, contact a detox center so you can create a customized treatment plan that is right for your particular needs and goals. Read on to learn more about how heroin detox symptoms progress, including initial symptoms, intermediate symptoms, and final symptoms.
Opiate detox is most uncomfortable during the first few days, when symptoms can range from moderately painful to excruciating. The first two days of heroin detox are the most difficult for most patients. Within 12 hours of taking heroin, many people feel muscle aches and pain. You may also suffer from panic attacks, anxiety, insomnia, and loss of appetite. Cold sweats and even seizures are also common.
As with any drug addiction, detox is a process. During the intermediate stages of heroin detox, patients will still be affected by uncomfortable side effects. While suboxone will make the process as comfortable as possible, you can still expect to feel nauseous. Proper nutrition is incredibly important during this time. Many patients will lose their appetites altogether, but eating well will boost your immune system response as your body struggles to recover from withdrawal. You may continue to have trouble sleeping during this time.
Heroin detox is different for everyone. Still, the worst of your side effects will conclude after about a week. Nausea, anxiety, and depression will be mild or moderate after this time. Your body will begin to regain its strength, and your appetite will return. You may still suffer from mood swings. Many heroin addicts feel irritated at their loved ones for no apparent reason. Others will continue to feel sad or emotionally empty for some time.